MAUDE Adverse Event Report: COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION

COOK INC THAL-QUICK CHEST TUBE SET; GBX CATHETER, IRRIGATION
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a thal-quick chest tube set was found disconnected from the patient in the user facility's ward following placement.No adverse effects to the patient have been reported.Additional information regarding clarification of the failure as well as the device and event has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: (b)(6) hospital, (b)(6) (taiwan) informed cook on (b)(6) 2021 of an incident involving a thal-quick chest tube set (rpn: c-tqts-2000) from lot 13815442.After the device was placed, it was found disconnected from the patient later in the ward.No adverse effects to the patient were reported.Reviews of documentation including the complaint history, device history record (dhr), quality control, manufacturing instructions (mi), and instructions for use (ifu), were conducted during the investigation.The complaint deceive was not returned to cook for investigation.However, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot and the related subassembly lots revealed no nonconformances.A database search for complaints on the reported lot and subassembly lots found no additional complaints reported from the field.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, [t_t_thal_rev11] ¿thal-quick chest tube sets and trays,¿ provides the following information to the user related to the reported failure mode: instructions for use: ¿9.With the wire guide still positioned within the pleural space, advance the chest tube inserter/chest tube assembly over the wire guide and into the pleural space.(fig.3) note: if resistance is encountered during chest tube assembly insertion, determine the cause of resistance and take necessary action to relieve resistance before proceeding.Note: it is important to advance the chest tube assembly into the pleural space in the same line as the wire guide.This will make introduction easier and avoid kinking of the wire guide.Note: the distal end of the chest tube inserter should not be advanced beyond the distal end of the wire guide.10.Remove the wire guide and chest tube inserter, leaving the chest tube in place.(fig.4) note: it is important that all sideports of the chest tube are positioned within the pleural space.11.The chest tube can now be sutured to the skin and is ready for use.¿ how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the available information, no device returned, no medical imaging, and the results of the investigation, cook has concluded the cause for this event is component failure unrelated to manufacturing or design deficiencies contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
THAL-QUICK CHEST TUBE SET
Common Device Name
GBX CATHETER, IRRIGATION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12501272
Report Number1820334-2021-02185
Device Sequence Number5174110
Product Code GBX
UDI-Device Identifier00827002054547
UDI-Public(01)00827002054547(17)240310(10)13815442
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2024
Device Model NumberN/A
Device Catalogue NumberC-TQTS-2000
Device Lot Number13815442
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/15/2021
Supplement Date Received by Manufacturer04/20/2022
Initial Report FDA Received Date09/20/2021
Supplement Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexMale
Patient Weight63 KG